Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 01:06:02 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650159
  • Total Topics: 49630
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 143
Total: 147

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: My numbers are in decline! Advise needed.  (Read 535 times)

0 Members and 1 Guest are viewing this topic.

Offline Delby

  • Member
  • Posts: 120
My numbers are in decline! Advise needed.
« on: August 07, 2014, 05:55:23 AM »
Hi Everyone,

I have just got my labs back and I'm extremely worried. Here are my last 3 sets of labs over a period of 1 year.

1. CD4 702 %44 UD
2. CD4 616 %38 UD
3. CD4 496 %35 UD

I'm seeing my dr on Monday but I'm so scared. He told me at the beginning that never take one result in isolation, but always look for a trend of 3 results. There is a clear trend here. My % has dropped dramatically and so has my CD4.

I am also struggling to keep my weight on. Can some of you with a bit more experience offer some advice? It seems like my counts are in free fall.

Delby

Offline mecch

  • Member
  • Posts: 12,169
  • red pill? or blue pill?
Re: My numbers are in decline! Advise needed.
« Reply #1 on: August 07, 2014, 07:41:24 AM »
Are you treated?
« Last Edit: August 07, 2014, 07:44:01 AM by mecch »
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline leatherman

  • Member
  • Posts: 6,331
  • Google and HIV meds are Your Friends
Re: My numbers are in decline! Advise needed.
« Reply #2 on: August 07, 2014, 09:23:02 AM »
There is a clear trend here.
a clear trend of what? What are you scared of?

Haven't you been on Complera for a while after switching off Atripla? Aren't you holding undetectable? That means it's not AIDS you should be worrying about. It's clearly not an HIV issue as you are undetectable.

Since cd4s can change by up to 100 pts in a single day, your first count could have been high by 100 pts and your most recent count could have been low by 100,  meaning you have actually been holding pretty steady in the 600 range.

Before treatment, the cd4/cd8 percentage number can help understand the damage to the immune system and help lead to a decision to start meds. In any other situation that percentage number really doesn't give much correct information about your treatment. (in 30 yrs of being poz, I have only known my cd4/cd8 percentage once. LOL) Actually the only number that really means much is the viral load when someone is on antiretrovirals. see the thread "Death of the cd4 count" to see references on why the cd4 count is less important (and maybe not even important at all) when under successful (ie undetectable) treatment.
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline Since1993

  • Member
  • Posts: 108
Re: My numbers are in decline! Advise needed.
« Reply #3 on: August 07, 2014, 10:52:16 AM »
Hi Everyone,

I have just got my labs back and I'm extremely worried. Here are my last 3 sets of labs over a period of 1 year.

1. CD4 702 %44 UD
2. CD4 616 %38 UD
3. CD4 496 %35 UD

I'm seeing my dr on Monday but I'm so scared. He told me at the beginning that never take one result in isolation, but always look for a trend of 3 results. There is a clear trend here. My % has dropped dramatically and so has my CD4.

I am also struggling to keep my weight on. Can some of you with a bit more experience offer some advice? It seems like my counts are in free fall.

Delby

Are you having any other physical symptoms beside weight loss (i.e. fever, rashes, fatigue, swollen lymph nodes, etc.)?  Underlying physical illness separate from HIV can cause a decrease in CD4/CD8.  Have you been tested for STD's in the past year?  How is your oral health?  Have you been to the dentist recently?

If you are currently receiving treatment, your physician may or may not want to change your medication regimen.  The important thing right now is that your viral load remains undetectable.  Before pressing the panic button, wait and see what your physician has to say.  If you have been having any other physical symptoms it would be helpful to communicate them to your physician next visit.  Beyond that, you have no reason to panic at this point. 

Prophylactic pharmaceutical intervention (Bactrim/Azithromycin) would only occur if your CD4 count dropped below 200 to prevent opportunistic infections, but you are not close. 

Go about your day and live freely!


« Last Edit: August 07, 2014, 10:57:53 AM by Since1993 »

Offline Delby

  • Member
  • Posts: 120
Re: My numbers are in decline! Advise needed.
« Reply #4 on: August 07, 2014, 12:23:31 PM »
Hi All

What would I do without the support of those from this site. I'm forever grateful for your support and advise.

Mechh & Leatherman - Yes I'm on treatment and switched onto Completa from Atripla about 18 months ago.

I'm just nervous as I was always told to look for trends. I guess I need to take a step back, a deep breath and have a chat with the dr on Monday.

Delby

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.